MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIARADXT
Medical Device Problem Codes Misfire (2532); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: unknown endo gi, unknown endo gia instrument, lot# unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the reload presented failure to staple the tissue, it did not fully staple completely, and the staple came loose in half.
 
Event or Problem Description
According to the reporter, during a procedure, the reload presented failure to staple the tissue, it did not fully staple completely, and the staple came loose in half.A new handle and reload were used to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was partially fired half way.The clamping mechanism was deformed.It was reported that the instrument partially fired and the staple line did not hold.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur under the following conditions.Application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20131214
Report Number1219930-2024-04034
Device Sequence Number7296904
Product Code GDW
UDI-Device Identifier10884521141742
UDI-Public10884521141742
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberEGIARADXT
Device Catalogue NumberEGIARADXT
Device Lot NumberN0L0019Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown